MAUDE Adverse Event Report: ARTHREX, INC. ECLIPSE CAGE SCREW L, 40MM; TOT ANAT SHOULDR PROSTH, UNCEM

ARTHREX, INC. ECLIPSE CAGE SCREW L, 40MM; TOT ANAT SHOULDR PROSTH, UNCEM
Model Number ECLIPSE CAGE SCREW L, 40MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that on pictures it was found that after an implantation in (b)(6) 2007 the coating of the pan is abraded and a metallosis is suspected.No information provided by the customer.***update dw 01-aug-2024: further information was provided that the prosthesis was implanted in agatharied from (b)(6) in (b)(6) 2007.3 years ago, the prosthesis started to making noises in specific movements.(b)(6) has diagnosed a wear of the poly with a metallosis and osteolysen.The surgeon advised the patient to clarify the event with an additional arthroscopy.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed based on the x-ray ((b)(4)) provided by the customer, which shows the humeral head making direct contact with the baseplate, with no polyethylene base in between.The constant rubbing of both metals can contribute to metallosis.The absence of the polyethylene base may be a consequence of device wear due to an active lifestyle.Considering the implantation surgery was in (b)(6) 2007, and the reported event occurred on (b)(6) 2024, this wear is understandable after 17 years.The directions for use (dfu) for eclipse shoulder prothesis, section c.Contraindications.1.Insufficient quantities or quality of humeral head and/or humeral neck bone stock.5.Metal allergy.D.Adverse effects.2.Allergies and other reactions to device materials.3.Loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear, or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above listed risk conditions but can also be caused by inadequate anchoring technique.E.Warnings.17.An artificial joint is subject to wear and/or can loosen over a period of time.Wear and loosening may make it necessary to re-operate on an artificial joint.H.Factors and risks impacting the safety and service life of the implant.1.Patient weight.An overweight patient may present additional risk.2.Extreme stress or strain resulting from work or sport-related activity.6.Deformation of the operative site, which can prevent or impede anchoring of the implant.8.Allergic reactions to implant materials.Based on the information provided, the most likely cause of the reported failure may be a patient-specific event, specifically the wear of the polyethylene base due to an active lifestyle and/or the passage of 17 years since the implantation surgery.

Brand Name
ECLIPSE CAGE SCREW L, 40MM
Common Device Name
TOT ANAT SHOULDR PROSTH, UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19966876
Report Number1220246-2024-07155
Device Sequence Number8962128
Product Code QHQ
UDI-Device Identifier00888867059948
UDI-Public00888867059948
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model NumberECLIPSE CAGE SCREW L, 40MM
Device Catalogue NumberAR-9301-03
Device Lot Number0717003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown